Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes nausea after an endoscopy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
had endoscopy done which showed irritation due to finding bile in the stomach ... was given medication which coats the lining of the stomach twice per day ... the nausea continues in spite of the meds
Posted Sat, 25 Jan 2014 in Digestion and Bowels
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Please provide the names of your current drugs... Detailed Answer: Hi, Could you please give the names of the drugs you are currently taking? That could help me assist you further! You are saying that you are still having nausea although the stomach drugs. I'd suggest as following to alleviate nausea: - eat often and small portions and slowly - avoid fatty or citrus food - consult with your GI specialist to start a prescription anti-nausea drug - take probiotics - drink plenty of water - do not lay down/sleep immediately after eating Looking forward to have the requested data of yours in! Thank you! Dr.Alba
Above answer was peer-reviewed by
Follow-up: What causes nausea after an endoscopy? 4 hours later
I have been prescribed ...Carafate 1GM/10ML Suspension Twice daily
Answered by Dr. Albana Sejdini 29 minutes later
Brief Answer: Sucralfate helps improve stomach irritation... Detailed Answer: Hi again, Thank you for following up. Carafate contains sucralfate, one of the side effects of which includes nausea and vomiting. Furthermore, the irritation of the stomach by the bile causes also nausea. If you have been taking carafate for some days, please have patience until improvement. The earlier advice could also help together with monitoring of blood pressure as you are reporting high blood pressure. Try to eat odorless foods and avoid processed and greasy ones. Take care! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor